Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 17, NWS Mobile, AL

March 26, 2005Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 26, 2005, 2:09 PM CST for Baldwin County, Mobile County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2005, 2:09 PM CST (20:09 UTC)
Expired
Mar 26, 2005, 2:45 PM CST
In force
36 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 9:40 AM CSTSevere Thunderstorm WatchSPC6 hr
Mar 26, 1:45 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 262009
SVRMOB
ALC003-097-262045-
/O.NEW.KMOB.SV.W.0017.050326T2009Z-050326T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
209 PM CST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BALDWIN COUNTY IN SOUTHWEST ALABAMA
  MOBILE COUNTY IN SOUTHWEST ALABAMA

* UNTIL 245 PM CST

* AT 204 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SALCO...OR ABOUT
  17 MILES NORTHWEST OF BAY MINETTE...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT STODDARD BY 215 PM CST
  VAUGHN AND STOCKTON BY 220 PM CST
  LATHAM BY 225 PM CST
  TENSAW BY 235 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3104 8814 3088 8804 3107 8764 3128 8770

$$
1 follow-up statement
000 
WWUS54 KMOB 262032
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CST SAT MAR 26 2005

ALC003-097-262045-
/O.CON.KMOB.SV.W.0017.000000T0000Z-050326T2045Z/
BALDWIN AL-MOBILE AL-
231 PM CST SAT MAR 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CST FOR
NORTHWESTERN BALDWIN COUNTY...
...THE SEVERE THUNDERSTORMS WARNING FOR MOBILE COUNTY HAS 
BEEN CANCELLED...

AT 226 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VAUGHN...OR ABOUT 10 MILES NORTH OF BAY MINETTE...MOVING
NORTHEAST AT 30 MPH. THIS STORM HAS MOVED INTO BALDWIN COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STOCKTON AND I65 AND AL 225 BY 215 PM CST
  VAUGHN AND I65 AND AL 59 BY 220 PM CST
  LATHAM AND I65 AND AL 287 BY 225 PM CST
  RABUN BY 235 PM CST
  I65 AND CR 47 BY 240 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3104 8815 3085 8800 3100 8763 3128 8770

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:00 PM CST, 9 minutes earlier.

Area forecast discussion, Mar 26, 2:00 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CST SAT MAR 26 2005

.UPDATE...TOR WATCH HAS REPLACES SVR WATCH OVER THE AREA. PACKAGE
UPDATED TO REFLECT.

16/

&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE      78  62  77  48 /  40  90  30  10
PENSACOLA   76  66  74  52 /  40  90  50  10
DESTIN      76  66  72  54 /  40  90  60  10
EVERGREEN   81  63  75  49 /  50  90  50  10
WAYNESBORO  81  62  72  46 /  50  90  40  10
CAMDEN      81  62  75  49 /  50  90  50  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Mar 26, 1:30 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
130 PM CST SAT MAR 26 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
130 PM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THROUGH TONIGHT...

THUNDERSTORMS HAVE BEEN DEVELOPING ALONG A WARM FRONT THAT WAS
MOVING NORTH ACROSS SOUTH ALABAMA AND MISSISSIPPI. ISOLATED
THUNDERSTORMS NEAR THE AND SOUTH OF THE FRONT...WILL BECOME MORE
NUMEROUS AS THE FRONT MOVES NORTH. HAIL FROM NICKEL TO SOFTBALL SIZE
WAS REPORTED FROM A LATE MORNING STORM OVER THE FLORIDA PANHANDLE
AND INTO SOUTH ALABAMA. STORMS THIS AFTERNOON HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL...WITH AN INCREASING CHANCE OF ISOLATED TORNADOES
AS THE EVENING APPROACHES.

THE CHANCE OF SEVERE STORMS WILL CONTINUE FROM LATE THIS EVENING
THROUGH EARLY TO MID SUNDAY MORNING AS A SQUALL LINE DEVELOPS AHEAD
OF AN UPPER LEVEL DISTURBANCE MOVING OUT OF EAST TEXAS. THE SQUALL
LINE IS EXPECTED TO PUSH INTO SOUTHEAST MISSISSIPPI LATER TONIGHT
AND THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
THE SQUALL LINE SHOULD EXIT THE WEST FLORIDA PANHANDLE AND ADJACENT
COUNTIES OF ALABAMA DURING THE EARLY MORNING HOURS ON SUNDAY. STRONG
DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE ALONG AND IN
ADVANCE OF THIS SQUALL LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

BY MID TO LATE SUNDAY MORNING THE SQUALL LINE OF STRONG TO SEVERE
STORMS IS EXPECTED TO PUSH EAST OF THE AREA. DURING SUNDAY
AFTERNOON...SOME ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP
AS THE STORM SYSTEMS TRACKS ACROSS THE TENNESSEE VALLEY AND DRAGS A
COLD FRONT ACROSS THE AREA LATE SUNDAY AFTERNOON AND EARLY EVENING. A
FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG
DOWNBURST WINDS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED
SUNDAY AFTERNOON OR EVENING AT THIS TIME.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM SUNDAY NIGHT
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE
REQUIRED FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.

In the hours before

Special weather statement, Mar 26, 10:14 AM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1014 AM CST SAT MAR 26 2005

ALZ064-FLZ002-004-006-261715-
LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...DESTIN...FORT WALTON BEACH...NAVARRE AND
PENSACOLA...
1014 AM CST SAT MAR 26 2005

...STRONG THUNDERSTORMS ARE BEING DETECTED JUST OFFSHORE OF
BALDWIN...OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES...

AT 1010 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 5 MILES SOUTH OF DESTIN TO 10 MILES SOUTH
OF PALMETTO BEACH...AND MOVING EASTNORTHEAST AT 25 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...GULF
SHORES...ORANGE BEACH...PENSACOLA BEAC...GULF BREEZE AND FORT
WALTON THROUGH 1115 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 20 TO 30 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CST
SATURDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:45 AM CSTSpecial Marine WarningMOB45 min
Mar 26, 9:26 AM CSTSpecial Marine WarningMOB49 min
Mar 26, 9:41 AM CSTSpecial Marine WarningMOB64 min
Mar 26, 11:02 AM CSTSpecial Marine WarningMOB58 min
Mar 26, 11:49 AM CSTSevere Thunderstorm WarningMOBCovington41 min
Mar 26, 12:26 PM CSTSevere Thunderstorm WarningMOBCovington, Crenshaw49 min
Mar 26, 2:41 PM CSTSevere Thunderstorm WarningMOBBaldwin, Escambia34 min
Mar 26, 3:15 PM CSTSevere Thunderstorm WarningMOBEscambia45 min
Mar 26, 3:22 PM CSTSevere Thunderstorm WarningMOBMobile, Washington38 min
Mar 26, 3:30 PM CSTSevere Thunderstorm WarningMOBClarke, Wilcox45 min
Mar 26, 3:35 PM CSTSpecial Marine WarningMOB25 min
Mar 26, 3:38 PM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox37 min
Mar 26, 3:54 PM CSTSevere Thunderstorm WarningMOBWashington36 min
Mar 26, 3:57 PM CSTSevere Thunderstorm WarningMOBMonroe, Wilcox33 min
Mar 26, 4:04 PM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia26 min
Mar 26, 4:08 PM CSTSpecial Marine WarningMOB52 min
Mar 26, 4:12 PM CSTSevere Thunderstorm WarningMOBCovington33 min
Mar 26, 4:23 PM CSTSevere Thunderstorm WarningMOBWashington52 min
Mar 26, 4:30 PM CSTSevere Thunderstorm WarningMOBCovington, Escambia45 min
Mar 26, 4:33 PM CSTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox42 min
Mar 26, 4:54 PM CSTSevere Thunderstorm WarningMOBChoctaw36 min
Mar 26, 5:14 PM CSTSpecial Marine WarningMOB31 min
Mar 26, 5:15 PM CSTSevere Thunderstorm WarningMOBCovington30 min
Mar 26, 5:15 PM CSTSevere Thunderstorm WarningMOBButler30 min
Mar 26, 5:28 PM CSTSevere Thunderstorm WarningMOBChoctaw33 min
Mar 26, 5:39 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw36 min
Mar 26, 5:40 PM CSTSevere Thunderstorm WarningMOBCovington20 min
Mar 26, 5:45 PM CSTSpecial Marine WarningMOB30 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.